Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 426, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 8, 2009, 5:09 PM EDT for Murray County, Whitfield County, Georgia. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2009, 5:09 PM EDT (21:09 UTC)
- Expired
- Sep 8, 2009, 5:52 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Murray County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 119 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 5:18 PM EDT | HAIL 0.75 | 3 Nw Crandall, GA | BUSINESS INDICATED TWO CUSTOMERS OBSERVED HAIL RANGING IN SIZE FROM MARBLE TO PENNY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.2 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 082109
SVRFFC
GAC213-313-082200-
/O.NEW.KFFC.SV.W.0426.090908T2109Z-090908T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT TUE SEP 8 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MURRAY COUNTY IN NORTHWEST GEORGIA
NORTHERN WHITFIELD COUNTY IN NORTHWEST GEORGIA
* UNTIL 600 PM EDT
* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED 7 MILES EAST
OF COHUTTA...MOVING SOUTHEAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ETON
AND CHATSWORTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8462 3484 8462 3483 8460 3480 8459
3477 8464 3465 8466 3482 8505 3485 8504
3485 8502 3489 8501 3500 8496 3500 8466
TIME...MOT...LOC 2109Z 300DEG 16KT 3494 8482
$$3 follow-up statements
000
WWUS52 KFFC 082120
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT TUE SEP 8 2009
GAC213-313-082200-
/O.CON.KFFC.SV.W.0426.000000T0000Z-090908T2200Z/
WHITFIELD GA-MURRAY GA-
520 PM EDT TUE SEP 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHERN MURRAY AND NORTHERN WHITFIELD COUNTIES...
AT 520 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
BEAVERDALE...AND MOVING SOUTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMAC...CISCO...CRANDALL...ETON...CHATSWORTH...CONASAUGA LAKE...FORT
MOUNTAIN STATE PARK AND RAMHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8462 3484 8462 3483 8460 3480 8459
3477 8464 3465 8466 3482 8505 3485 8504
3485 8502 3489 8501 3500 8496 3500 8466
TIME...MOT...LOC 2120Z 304DEG 17KT 3491 8481
$$000
WWUS52 KFFC 082136
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
536 PM EDT TUE SEP 8 2009
GAC313-082146-
/O.CAN.KFFC.SV.W.0426.000000T0000Z-090908T2200Z/
WHITFIELD GA-
536 PM EDT TUE SEP 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WHITFIELD COUNTY IS
CANCELLED...
THE SEVERE STORM HAS MOVED EAST OF THE COUNTY AND SEVERE WEATHER IS
NO LONGER EXPECTED WITHIN THE COUNTY AT THIS TIME.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8462 3486 8462 3482 8460 3476 8464
3465 8466 3474 8486 3476 8488 3478 8487
3478 8484 3483 8486 3486 8482 3492 8484
3500 8479
TIME...MOT...LOC 2136Z 301DEG 14KT 3488 8470
$$
GAC213-082200-
/O.CON.KFFC.SV.W.0426.000000T0000Z-090908T2200Z/
MURRAY GA-
536 PM EDT TUE SEP 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR MURRAY COUNTY...
AT 535 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS
STORM WAS LOCATED NEAR CRANDALL...AND MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATSWORTH...CONASAUGA LAKE...FORT MOUNTAIN STATE PARK AND RAMHURST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3499 8462 3486 8462 3482 8460 3476 8464
3465 8466 3474 8486 3476 8488 3478 8487
3478 8484 3483 8486 3486 8482 3492 8484
3500 8479
TIME...MOT...LOC 2136Z 301DEG 14KT 3488 8470
$$000
WWUS52 KFFC 082152
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
552 PM EDT TUE SEP 8 2009
GAC213-082200-
/O.CAN.KFFC.SV.W.0426.000000T0000Z-090908T2200Z/
MURRAY GA-
552 PM EDT TUE SEP 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR MURRAY COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. WIND GUST TO 35 MPH AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE WITH THIS STORM AS IT MOVES OVER CRANDALL AND
CONASAUGA LAKE AREAS.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3499 8462 3486 8462 3482 8460 3476 8464
3465 8466 3474 8486 3476 8488 3478 8487
3478 8484 3483 8486 3486 8482 3492 8484
3500 8479
TIME...MOT...LOC 2150Z 301DEG 14KT 3485 8464
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 3:10 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, Sep 8, 3:10 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 310 PM EDT TUE SEP 8 2009 .SHORT TERM /TONIGHT THROUGH THURSDAY/... FORECAST HAS BECOME SOMEWHAT INCREASINGLY DIFFICULT AS THE BROAD UPPER LOW OVER THE OH VALLEY MEANDERS TO THE EAST THROUGH THURSDAY. POTENTIAL FOR SHORT WAVES MOVING AROUND THE UPPER LOW WILL PRESENT THE MAIN PROBLEM AS THE AIRMASS BECOMES INCREASINGLY MOIST AND A LITTLE MORE UNSTABLE THIS PERIOD. POPS WILL BE ON THE INCREASE THROUGH THURSDAY TO ACCOUNT FOR THESE CHANGES. BEST MOISTURE AND INSTABILITY CURRENTLY OVER THE AREA N OF ATL AND AHN. ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS CURRENTLY POPPING AND MAY BE AIDED BY A WEAK SHORT WAVE. EXPECTING THE CONVECTION TO DIMINISH WITH THE LOSS OF HEATING. OVERNIGHT LOW TEMPERATURES AROUND NORMAL THE NEXT TWO NIGHTS. HIGH TEMPERATURES SLIGHTLY ABOVE NORMAL WEDNESDAY AND NEAR TO SLIGHTLY BELOW NORMAL ON THURSDAY. OVERALL CONFIDENCE IS MODERATE. .LONG TERM /FRIDAY THROUGH TUESDAY/... UPPER LOW WILL BE LESS OF AN INFLUENCE ON FRIDAY BUT MOISTURE AND INSTABILITY ACROSS THE AREA WILL STILL GIVE CHANCES FOR SHOWERS AND THUNDERSTORMS. SATURDAY THROUGH TUESDAY HIGHLY UNCERTAIN WITH THE GFS NOW SHOWING THE MOISTURE SHIFTING SOUTH AND THEN STARTING TO RETURN TUESDAY. WILL CONTINUE WITH GENERALLY 20-40 PERCENT POPS ACROSS THE AREA. TEMPERATURES CONTINUING TO RUN WITHIN A FEW DEGREES OF NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 65 88 65 82 66 / 10 30 20 40 30 ATLANTA 69 87 67 81 69 / 5 20 20 40 30 BLAIRSVILLE 63 79 62 76 63 / 20 40 20 40 30 CARTERSVILLE 63 88 65 82 64 / 10 20 20 30 30 COLUMBUS 67 90 69 85 69 / 5 20 20 40 30 GAINESVILLE 66 84 65 79 66 / 10 30 20 40 30 MACON 64 91 66 87 67 / 5 20 20 40 30 ROME 65 87 64 82 64 / 10 20 20 30 30 PEACHTREE CITY 63 88 64 82 66 / 5 20 20 40 30 VIDALIA 65 90 68 87 68 / 5 20 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Sep 8, 5:25 AM EDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT TUE SEP 8 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 525 AM EDT TUE SEP 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS POSSIBLE IN FAR NORTH GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A BROAD...WEAK UPPER LOW CONTINUES TO DRIFT VERY SLOWLY EAST THROUGH THE OHIO VALLEY AND MID-ATLANTIC REGION. A WEAK TROPICAL LOW WAS LOCATED OFF THE NORTH CAROLINA COAST...WITH WEAK HIGH PRESSURE TO THE WEST FROM VIRGINIA INTO GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON AND EVENING WILL BE A FEW CLOUD-TO-GROUND LIGHTNING STRIKES. THUNDERSTORMS ARE EXPECTED TO REMAIN NORTH OF A LINE FROM ROME...TO JASPER...TO CLEVELAND...AND SHOULD BE CONFINED TO THE HOURS OF 2 PM TO 10 PM EDT. .DISCUSSION... THE BROAD...WEAK UPPER LOW...THAT HAS BEEN IN PLACE NOW FOR SEVERAL DAYS ACROSS THE OHIO VALLEY...WILL SHIFT VERY SLOWLY EAST TOWARD THE MID-ATLANTIC BY THE END OF THE WEEK. WEAK NORTHWEST FLOW ALOFT MAY ALLOW THUNDERSTORMS EXPECTED ACROSS KENTUCKY AND EASTERN TENNESSEE TO MOVE INTO FAR NORTH GEORGIA DURING THE AFTERNOON AND EVENING...BEFORE SUCH THUNDERSTORMS DISSIPATE. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. OTHERWISE...THE AIR MASS ACROSS GEORGIA IS EXPECTED TO REMAIN TOO DRY AND STABLE FOR THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE IN FAR NORTH GEORGIA DURING THE AFTERNOON AND EVENING WEDNESDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY AT THIS TIME. THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH AND CENTRAL GEORGIA SATURDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. 19
In the hours before
Special weather statement, Sep 8, 2:42 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 242 PM EDT TUE SEP 8 2009 GAZ002>004-081915- 242 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN WALKER... WHITFIELD AND CATOOSA COUNTIES UNTIL 315 PM EDT... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NOBLE...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS WALKER...WHITFIELD AND CATOOSA COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE LINWOOD...ROCK SPRING... CHICKAMAUGA...NOBLE...BEAUMONT...LAFAYETTE...WOOD STATION...NAOMI... MILL CREEK...VILLANOW AND SUTTLES MILL. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 8, 3:30 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 PM EDT TUE SEP 8 2009 GAZ002-004-011-012-019-082000- 330 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN FLOYD... CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES UNTIL 400 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SUTTLES MILL...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD...CHATTOOGA...GORDON...WALKER AND WHITFIELD COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE VILLANOW...SUTTLES MILL...SUBLIGNA...LAKE MARVIN...RESACA...SUGAR VALLEY...CENTER POST AND EVERETT SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 8, 4:00 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 400 PM EDT TUE SEP 8 2009 GAZ002-011-012-019-082030- 400 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR EXCESSIVE LIGHTNING IN FLOYD... CHATTOOGA...GORDON AND WALKER COUNTIES UNTIL 430 PM EDT... AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTER POST...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS FLOYD...CHATTOOGA...GORDON AND WALKER COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NAOMI...CENTER POST...SUTTLES MILL...TRION...SUMMERVILLE...SUBLIGNA...OOSTANAULA... CALHOUN...SUGAR VALLEY...ARMUCHEE...EVERETT SPRINGS...LAKE MARVIN AND TIDINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Sep 8, 4:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 456 PM EDT TUE SEP 8 2009 GAZ004-082145- 456 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN WHITFIELD COUNTY UNTIL 545 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COHUTTA...AND MOVING SOUTHEAST AT 15 MPH. WIND GUSTS OF 45 MPH...PEA SIZED HAIL AND REQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS WHITFIELD COUNTY THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE COHUTTA... VARNELL...BEAVERDALE AND DAWNVILLE.
Special weather statement, Sep 8, 5:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 501 PM EDT TUE SEP 8 2009 GAZ011-082130- 501 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN CHATTOOGA COUNTY UNTIL 530 PM EDT... AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BERRYTON...AND MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 45 MPH...PEA SIZED HAIL AND FREQUENT LIGHTNING AS THIS STORM MOVES ACROSS CHATTOOGA COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE SUMMERVILLE... MENLO... TRION...CLOUDLAND...BERRYTON...JAMES H. FLOYD STATE PARK... LYERLY...TIDINGS...CHATTOOGAVILLE AND HOLLAND.
Special weather statement, Sep 8, 5:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT TUE SEP 8 2009 GAZ005-082130- 505 PM EDT TUE SEP 8 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN MURRAY COUNTY UNTIL 530 PM EDT... AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GREGORY...MOVING SOUTHEAST AT 20 MPH. WIND GUSTS OF 45 MPH...PEA SIZED HAIL AND FREQUENT LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS MURRAY COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GREGORY... SUMAC... TENNGA...CISCO...CRANDALL...FORT MOUNTAIN STATE PARK...ETON AND CONASAUGA LAKE.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 3:05 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Gordon, Walker, Whitfield | 25 min |
| Sep 8, 4:22 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 53 min |
| Sep 8, 4:28 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 34 min |
| Sep 8, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer | 32 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.